Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2010, 12:30 PM CDT for Pike County, Missouri; Calhoun County, Greene County, Pike County, Illinois. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2010, 12:30 PM CDT (17:30 UTC)
- Expired
- Apr 5, 2010, 1:00 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Calhoun County, IL, Greene County, IL, Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 12:36 PM CDT | HAIL 0.25 | Louisiana, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WUUS53 KLSX 051730 SVRLSX ILC013-061-149-MOC163-051800- /O.NEW.KLSX.SV.W.0023.100405T1730Z-100405T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT MON APR 5 2010 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS... NORTHWESTERN GREENE COUNTY IN SOUTHWEST ILLINOIS... SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS... CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI... * UNTIL 100 PM CDT * AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BOWLING GREEN...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... LOUISIANA...PIKE...CLARKSVILLE...PLEASANT HILL...BELLEVIEW... NEBO...BEECREEK...PEARL AND KAMPSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3951 9057 3929 9057 3930 9121 3948 9121 TIME...MOT...LOC 1730Z 268DEG 35KT 3939 9108 WIND...HAIL <50MPH 1.00IN $$ BROWNING
2 follow-up statements
300 WWUS53 KLSX 051749 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1249 PM CDT MON APR 5 2010 ILC013-061-149-MOC163-051800- /O.CON.KLSX.SV.W.0023.000000T0000Z-100405T1800Z/ CALHOUN IL-GREENE IL-PIKE IL-PIKE MO- 1249 PM CDT MON APR 5 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN GREENE AND NORTHERN CALHOUN COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 100 PM CDT... AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PLEASANT HILL...OR 9 MILES EAST OF LOUISIANA...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... BELLEVIEW...NEBO...PEARL...BEECREEK AND KAMPSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3951 9057 3929 9057 3930 9121 3948 9121 TIME...MOT...LOC 1749Z 259DEG 39KT 3946 9086 WIND...HAIL <50MPH 1.00IN $$ BROWNING
475 WWUS53 KLSX 051758 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1258 PM CDT MON APR 5 2010 ILC013-061-149-MOC163-051808- /O.EXP.KLSX.SV.W.0023.000000T0000Z-100405T1800Z/ CALHOUN IL-GREENE IL-PIKE IL-PIKE MO- 1258 PM CDT MON APR 5 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE AND NORTHERN CALHOUN COUNTIES IN SOUTHWEST ILLINOIS...AND SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER HAIL UP TO DIME SIZE IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3951 9057 3929 9057 3930 9121 3948 9121 TIME...MOT...LOC 1758Z 259DEG 39KT 3948 9074 $$ BROWNING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:28 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 5, 12:28 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1228 PM CDT MON APR 5 2010 .UPDATE... /1212 PM CDT MON APR 5 2010/ RATHER COMPLEX SITUATION FOR AREA THIS AFTERNOON. ELEVATED STORMS CONTINUE TO TRUCK ACROSS NORTHEAST MISSOURI AND INTO WEST CENTRAL ILLINOIS AT THIS TIME...WHILE ELEVATED STORMS ARE ALSO TRYING TO FIRE ALONG THE I-44 CORRIDOR OVER MISSOURI FROM STL TO ROLLA. FORECAST SOUNDINGS INTO EARLY AFTERNOON SUGGEST THAT STORM CLUSTER NEAR PPQ WILL CONTINUE TO ROLL INTO CENTRAL IL...WHILE ELEVATED STORMS WILL BE PERCOLATING FROM STL AREA INTO S IL. SVR WX CONCERN WILL INITIALLY BE HAIL AND WIND WITH ELEVATED STORMS AND PERHAPS ROTATIING SUPERCELLS....BUT IF STORMS CAN BECOME MORE SURFACED BASED LOW LEVEL WILL CERTAINLY BE SUPPORTIVE OF A TORNADO THREAT. MEANWHILE...WILL ALSO BE WATCHING DEVELOPMENT OF INTENSE STORMS OVER NW MO THAT MAY THREATEN OUR N AREAS LATER THIS AFTERNOON AND THIS EVENING. SHEAR...INSTABILITY...AND LAPSE RATES PROGGED INTO THIS AREA ALL SUGGEST A FAIRLY GOOD THREAT OF SUPERCELLS WITH VERY FAVORABLE TURNING OF LO LVL WINDS AND FAIRLY STEEP MID LEVEL LAPSE RATES...BOTH SUGGESTING A PRONOUNCED TORNADO AND LARGE HAIL THREAT. MAIN QUESTION FOR THIS AREA IS EXACTLY WHERE THE AXIS OF STORMS WILL SET UP...BUT IT CERTAINLY APPEARS THAT OUR N 8 COUNTIES WILL BE UNDER THE GREATEST THREAT. TRUETT && .DISCUSSION... /418 AM CDT MON APR 5 2010/ PRIMARY CONCERN WITH THIS FCST PCKG IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS OVER THE NEXT FEW DAYS. SFC CDFNT WAS LOCATED NEAR THE I70 CORRIDOR EARLY THIS MORNING WITH A FEW THUNDERSTORMS JUST AHEAD OF THE FNT IN IN/IL/MO/KS. MARKED MOISTURE DIFFERENCE NOTED ACROSS THE BDRY WITH DEWPOINTS IN THE 60S ACROSS CENTRAL AND SRN MO AND IN THE 30S ACROSS SRN IA. BDRY WILL BEGIN LIFTING NWD TODAY AS A WMFNT...ACTING TO SPREAD THAT MOISTURE INTO NRN MO/SRN IA AHEAD OF AN APCHG TROF. ELEVATED -TSRA EXPECTED TO DVLP INVOF THE WMFNT TODAY WITH THE PCPN THREAT SHIFTING NWD WITH THE FNT AND MCONV ON NOSE OF H85 LLJ. STEADILY INCREASING SBCAPE AND ROBUST VALUES OF 0-6 KM SHEAR DURING THE AFTN/EVE SUGGEST THAT SEVERE WEATHER IS POSSIBLE WITH ANY STORMS THAT BECOME SFC BASED ACROSS NRN MO AND WEST CENTRAL IL. NEXT CHC FOR -TSRA WILL BE TOMORROW AFTN/EVE INTO WED AS SFC LOW OVER KS LIFTS NEWD AND SENDS A CDFNT THROUGH THE REGION. CURRENT THINKING IS THAT A LINE OF TSRA WILL DVLP AHEAD OF THE CDFNT WITH MODEL FCSTS OF CAPE AND SHEAR SUFFICIENT FOR STRONG TO SEVERE STORMS TO PERSIST ON TUE NIGHT AS THE LINE MOVES EWD. PCPN WILL END FM W TO E ON WED NIGHT BEHIND THE CDFNT AS THE UPPER LVL TROF MOVES THROUGH THE CENTRAL CONUS. TEMPERATURES WILL BE MUCH COOLER BEHIND THE FNT ON WED AND THU. NO CHANGES PAST 00Z FRI. KANOFSKY && .AVIATION... /613 AM CDT MON APR 5 2010/ NEARLY STATIONARY FRONT NOW STRETCHES FROM JUST SOUTH OF JEFFERSON CITY MISSOURI TO NEAR BELLEVILLE ILLINOIS. ALL TERMINALS ARE NORTH OF THE BOUNDARY AND WIND IS LIGHT AND GENERALLY OUT OF THE EAST- NORTHEAST. RENEWED ELEVATED CONVECTION FIRING ACROSS EASTERN KANSAS WILL LIKELY STAY NORTH AND WEST OF THE TERMINALS THIS MORNING. QUESTION BECOMES CENTERED AROUND HOW CAPPED THE ATMOSPHERE CAN BECOME THIS AFTERNOON AS SURFACE BOUNDARY BEGINS TO LIFT BACK NORTH AS A WARM FRONT. MODEL SOUNDINGS SUGGEST LITTLE IF ANY CIN WILL BE LEFT AFTER 18Z...WITH ENOUGH INSTABILITY AND SHEAR IN THE ATMOSPHERE TO SUPPORT THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE ADVANCING WARM FRONT. DUE TO THE UNCERTAINTY I DECIDED TO ONLY INCLUDE VCSH WITH A CB CLOUD GROUP AT KUIN AND KSUS. WIND TO BECOME SOUTHERLY WITH FROPA AND SOME GUSTS ABOVE 20 KTS WILL BE POSSIBLE THIS AFTERNOON. SPECIFICS FOR KSTL... STATIONARY FRONT CURRENTLY SITTING JUST SOUTH OF THE TERMINAL WITH CHAOTIC/VARIABLE SURFACE WIND ACROSS METRO AREA. AS STATED ABOVE...THERE IS A CHANCE THAT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE FRONT AS IT LIFTS BACK NORTH. THIS WOULD LIKELY OCCUR BETWEEN 17Z AND 00Z IF THE CAP IS NOT STRONG ENOUGH TO SUPPRESS CONVECTION. DUE TO THE UNCERTAINTY HAVE ONLY INCLUDED A VCSH AND CB CLOUD GROUP AT THIS TIME. WIND TO BECOME SOUTHERLY WITH FROPA WITH WIND GUSTS ABOVE 20 KTS POSSIBLE THIS AFTERNOON AND AGAIN BY LATE TUESDAY MORNING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 5, 4:54 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 454 AM CDT MON APR 5 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 454 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 70. SOME OF THE STORMS COULD BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. MODERATE FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY NIGHT AND WEDNESDAY. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE. STRONG SOUTHERLY WINDS WITH GUSTS UP TO 30 MPH ARE EXPECTED ON TUESDAY AFTERNOON. MODERATE FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Special weather statement, Apr 5, 11:53 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1153 AM CDT MON APR 5 2010 MOZ035-036-051745- PIKE MO-RALLS MO- 1153 AM CDT MON APR 5 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RALLS AND CENTRAL PIKE COUNTIES IN NORTHEAST MISSOURI UNTIL 1245 PM CDT... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF VANDALIA...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOWLING GREEN... LOUISIANA... SPENCERBURG... CURRYVILLE... CLARKSVILLE... ST. CLEMENT... CYRENE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:16 PM CDT | Tornado Warning | LSX | Audrain, Boone, Monroe | 44 min |
| Apr 4, 7:55 PM CDT | Tornado Warning | LSX | Audrain, Monroe, Ralls | 35 min |
| Apr 4, 8:19 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 41 min |
| Apr 4, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 37 min |
| Apr 4, 8:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 47 min |
| Apr 4, 8:55 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 35 min |
| Apr 4, 8:57 PM CDT | Tornado Warning | LSX | Audrain, Montgomery | 33 min |
| Apr 4, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 46 min |
| Apr 4, 9:56 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 34 min |
| Apr 4, 10:03 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 42 min |
| Apr 4, 10:18 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 27 min |
| Apr 4, 10:41 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 34 min |
| Apr 4, 11:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 35 min |
| Apr 5, 11:59 AM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 31 min |
| Apr 4, 8:34 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 26 min |
| Apr 4, 8:58 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 32 min |
| Apr 4, 9:22 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 38 min |
| Apr 4, 9:38 PM CDT | Tornado Warning | LSX | Greene, Jersey | 26 min |
| Apr 4, 9:50 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Pike | 40 min |
| Apr 4, 9:55 PM CDT | Tornado Warning | LSX | Macoupin | 35 min |
| Apr 4, 10:16 PM CDT | Tornado Warning | LSX | Greene, Macoupin | 29 min |
| Apr 4, 10:30 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Montgomery | 45 min |
| Apr 4, 10:35 PM CDT | Tornado Warning | LSX | Macoupin | 40 min |
| Apr 4, 10:48 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 42 min |
| Apr 4, 11:13 PM CDT | Tornado Warning | LSX | Jersey, Macoupin | 32 min |
| Apr 4, 11:29 PM CDT | Tornado Warning | LSX | Montgomery | 46 min |
| Apr 4, 11:51 PM CDT | Tornado Warning | LSX | Fayette, Montgomery | 39 min |
| Apr 4, 11:54 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 36 min |
| Apr 5, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison, Montgomery | 40 min |
| Apr 5, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 47 min |
| Apr 5, 4:07 PM CDT | Areal Flood Advisory | LSX | Montgomery | 4 hr |
| Apr 5, 4:16 PM CDT | Tornado Warning | LSX | Fayette, Montgomery | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.